Hail, Knox
- When
- June 7, 3:15 PM CST
- Where
- Knox County, 2 mi E of Verdel
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.817, -98.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 7, 2:30 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT FRI JUN 7 2002 FORECAST CHALLENGES...CONVECTION TONIGHT AND POTENTIAL FOR HVY RAIN...TEMPS. SYNOPSIS...LATEST SUBJECTIVE SURFACE ANALYSIS SHOWED THE BOUNDARY BTWN ANW AND ONL WITH A LO CNTR IN SE SD. SFC TEMPERATURES WERE IN THE UPR 80S TO LOWER 90S. SFC DEWPOINTS AT YKN/OKF/OLU WERE IN THE LOWER 60S. IR STLT SHOWED AN ENHANCED AREA OF CLDS IN WRN NEB AND HAVE WATCHED THIS FEATURE PUSH INTO NCNTRL NEB AND SD. 88-D MOSAIC HAS A BAND OF -SHRA AND EMBEDDED -TSRA ALONG THE FNT FORECAST...SHORT RANGES MODELS CONTINUE TREND OF THE CLOSED LOW OFF THE WA COAST DROPPING INTO THE PACIFIC NW SAT AM AND THE GRT BASIN AREA SUN...PUMPING UP THE RIDGE OVR THE MISSISSIPPI AND OHIO VALLEYS. A COMPARISON OF THE SFC PATTERNS HAVE THE SFC FNT SLIPPING FURTHER INTO NE NEB BEFORE LIFTING N INTO SD. THIS FNT IS FCST TO RMN TO THE N OF THE FCST AREA KEEPING THE CWFA IN THE HOT AIR UNTIL ITS PASSAGE. TONIGHT MUCH OF THE FCST AREA IS UNDER THE SLIGHT RISK. BELIEVE BEST RISK FOR SVR TO BE IN NE NEB. AS THIS IS WHERE THE BEST CONVERGENCE...UVV...UPR LVL JET SUPPORT...AND INSTABILITY IS. CORFIDI VECTORS INITIALLY HAVE STORMS LIFTING NE...THEN AFT 06Z SE. DUE TO THE SLOW MOVEMENT OF THE STORMS...THE REDEVELOPMENT AND REPEATED PASSAGE OF STORMS...AND HIGH PWS WILL HAVE TO MONITOR FOR HEAVY RAIN. PER COORD WITH FSD...THEY HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH WHICH MAY COME TO YKN. FFG FOR OUR NRN COUNTIES ARE IN THE 2-3 INCH RANGE AND IT HAS BEEN VERY DRY IN THAT PORTION OF THE STATE...WITH THE EXCEPTION OF SOME LOCALIZED RAINS THIS PAST WEEK. WITH THIS IN MIND...HAVE NOT GONE WITH A WATCH AS BELIEVE THE BETTER RISK WILL BE A LITTLE FARTHER N. EXPECT SOME OF THESE STORMS TO PRODUCE HEAVY RAIN AND HAVE INDICATED THIS IN THE ZONES. HAVE SOME RISK OF TSRA FARTHER S AS THEY WILL TURN SE...BEST CONVERGENCE AND MOISTURE AXIS IN SD THOUGH. LOWS TON IN THE 60S. FOR SAT/SUN...HOT TEMPS TO REMAIN OF THE FCST AREA AND HIGHER DEWPOINTS TO FIND THEIR WAY N WITH WINDY CONDITION EACH DAY. WILL CONTINUE TO GO ABOVE GUID ON TEMPS. RECORDS 100 TO 102.HAVE INCLUDED A SLIGHT RISK OF -TSRA SE SUN AFT AND SUN NIGHT. IN LATER PERIODS...THE CLOSED UPR LOW LIFTS OUT ACRS MT/WY MON...AND INTO SCNTRL CANADA TUE AND WED. THE LONGER RANGE MODELS CONTINUE TO SLOW DOWN THE PASSAGE OF THE SFC FNT AND PROGRESSION OF THE UPR LOW. DUE TO THE INTENSITY OF THIS STORM SYSTEM MON/TUE WILL HAVE TO KEEP UP WITH POTENTIAL FOR SVR. BEYOND THIS PD..MAINLY DRY AND COOLER TEMPS. .OMA...NONE. ZAPOTOCNY
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-072330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1230 PM CDT FRI JUN 7 2002 STORM SPOTTERS SHOULD BE NEEDED LATE THIS AFTERNOON AND THIS EVENING IN NORTHEAST NEBRASKA...ESPECIALLY NORTH OF A DAVID CITY NEBRASKA TO ONAWA IOWA. STORMS MAY DRIFT INTO PARTS OF EAST CENTRAL NEBRASKA AND WESTERN IOWA...WHICH MAY NECESSITATE MORE ISOLATED SPOTTER ACTIVATION FURTHER SOUTH. A SURFACE BOUNDARY JUST WEST OF O NEILL...WILL SAG SOUTH INTO NORTHEAST NEBRASKA...AS TEMPERATURES WARM INTO THE LOWER 90S. SURFACE AND DEEP MOISTURE IS EXPECTED TO POOL IN THIS AREA LATE THIS AFTERNOON. IN ADDITION...THE PASSAGE OF A WEAK WEATHER DISTURBANCE WILL PUSH THROUGH AND THE AREA WILL BE HAVE FAVORABLE JET SUPPORT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND SOME OF THESE STORMS SHOULD BECOME SEVERE..PRODUCING LARGE HAIL AND GUSTY WINDS. DUE TO THE SLOWER MOVEMENT OF THE STORMS...STORMS MOVING OVER THE SAME AREA...AND THE HIGH MOISTURE AVAILABLE...THERE IS THE POTENTIAL FOR HEAVY RAIN. THESE STORMS ARE EXPECTED TO CONTINUE OVERNIGHT. THERE MAY BE LINGERING STORMS SATURDAY MORNING...SEVERE STORMS ARE NOT FORECAST FOR EASTERN NEBRASKA AND WESTERN SATURDAY AND SUNDAY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). ZAPOTOCNY
The Sioux Falls radar (KFSD), 145 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303847.